Alert archive / Kansas / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 264, NWS Goodland, KS
NWS Goodland, KS issued this severe thunderstorm warning at Aug 9, 2011, 5:31 PM CDT for Graham County, Norton County, Kansas. It was in force for 59 min. 7 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 9, 2011, 5:31 PM CDT (22:31 UTC)
- Expired
- Aug 9, 2011, 6:30 PM CDT
- In force
- 59 min
- Issued by
- NWS Goodland, KS
- Area
- Storm-based polygon
- Hail
- 2.5 in
- Wind
- 60.0 mph
Counties Graham County, KS, Norton County, KS
The radar
The Grand Island radar (KUEX), 146 km from the middle of the area, began a volume at 22:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 9, 5:48 PM CDT | HAIL 1 | 4 W Norton, KS | |
| Aug 9, 5:59 PM CDT | HAIL 1 | 2 S Norton, KS | |
| Aug 9, 6:10 PM CDT | HAIL 1 | 11 Sse Norton, KS | |
| Aug 9, 6:20 PM CDT | TSTM WND GST 60 | 5 N Lenora, KS | HAD SMALL LIMBS BROKEN OFF TREES. ALSO HAD ATLEAST ONE WINDOW BROKEN. |
| Aug 9, 6:20 PM CDT | HAIL 1.75 | 5 N Lenora, KS | HAD DIME SIZE HAIL UP TO GOLF BALL SIZE HAIL. |
| Aug 9, 6:30 PM CDT | HAIL 1.75 | Lenora, KS | HAD WINDOWS BROKEN OUT OF THE HOUSE. ESTIMATED TIME OF REPORT BASED ON RADAR DATA. |
| Aug 9, 6:34 PM CDT | HAIL 1.75 | Lenora, KS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 7 storm reports to this severe thunderstorm warning; the first came 12 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 9, 2:51 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 10.5 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 98 J/kg
- Mixed-layer CIN
- -357 J/kg
- Mixed-layer LCL
- 1507 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 52 m²/s²
- 0-3 km storm-relative helicity
- 68 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
748
WUUS53 KGLD 092231
SVRGLD
KSC065-137-092330-
/O.NEW.KGLD.SV.W.0264.110809T2231Z-110809T2330Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GOODLAND KS
531 PM CDT TUE AUG 9 2011
THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN GRAHAM COUNTY IN NORTHWEST KANSAS...
NORTON COUNTY IN NORTHWEST KANSAS...
* UNTIL 630 PM CDT
* AT 531 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE DESTRUCTIVE HAIL UP
TO TENNIS BALL SIZE...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS
STORM WAS LOCATED NEAR NORCATUR...AND WAS MOVING SOUTHEAST AT 40
MPH.
* LOCATIONS IMPACTED INCLUDE...
REAGER...NORTON...NEW ALMELO...CALVERT...LENORA...EDMOND...
DENSMORE...HILL CITY...NICODEMUS AND BOGUE.
THIS INCLUDES HIGHWAY 36 BETWEEN MILE MARKERS 102 AND 127.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
THIS STORM HAS A HISTORY OF PRODUCING LARGE HAIL. SEEK SHELTER NOW
INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.
&&
LAT...LON 3957 10018 3960 10018 3964 9997 3988 10018
3995 10017 3987 9962 3957 9962 3956 9960
3946 9959 3920 9960
TIME...MOT...LOC 2232Z 314DEG 34KT 3983 10017
WIND...HAIL 60MPH 2.50IN
$$
THEDE2 follow-up statements
540
WWUS53 KGLD 092246
SVSGLD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
446 PM MDT TUE AUG 9 2011
KSC065-137-092330-
/O.CON.KGLD.SV.W.0264.000000T0000Z-110809T2330Z/
NORTON KS-GRAHAM KS-
546 PM CDT TUE AUG 9 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN
GRAHAM AND NORTON COUNTIES UNTIL 630 PM CDT...
AT 541 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE DESTRUCTIVE HAIL UP TO
TENNIS BALL SIZE...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS
STORM WAS LOCATED NEAR REAGER...AND WAS MOVING SOUTHEAST AT 40 MPH.
LOCATIONS IMPACTED INCLUDE...
NEW ALMELO...NORTON...LENORA...CALVERT...EDMOND...DENSMORE...HILL
CITY...NICODEMUS AND BOGUE.
THIS INCLUDES HIGHWAY 36 BETWEEN MILE MARKERS 102 AND 127.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR LARGE DESTRUCTIVE HAIL CAPABLE OF PRODUCING
SIGNIFICANT DAMAGE. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.
THIS STORM HAS A HISTORY OF PRODUCING LARGE HAIL. SEEK SHELTER NOW
INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN GOODLAND.
&&
LAT...LON 3957 10018 3960 10018 3964 9997 3988 10018
3995 10017 3987 9962 3957 9962 3956 9960
3946 9959 3920 9960
TIME...MOT...LOC 2246Z 300DEG 33KT 3978 10001
WIND...HAIL 60MPH 2.50IN
$$
THEDE937
WWUS53 KGLD 092307
SVSGLD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
507 PM MDT TUE AUG 9 2011
KSC065-137-092330-
/O.CON.KGLD.SV.W.0264.000000T0000Z-110809T2330Z/
NORTON KS-GRAHAM KS-
607 PM CDT TUE AUG 9 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN
GRAHAM AND NORTON COUNTIES UNTIL 630 PM CDT...
AT 605 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
EDMOND...AND WAS MOVING SOUTHEAST AT 40 MPH.
LOCATIONS IMPACTED INCLUDE...
EDMOND...DENSMORE...HILL CITY...NICODEMUS AND BOGUE.
THIS INCLUDES HIGHWAY 36 BETWEEN MILE MARKERS 102 AND 127.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE
WARNING. PREPARE TO MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE
SUCH AS A BASEMENT OR SMALL INTERIOR ROOM IF A TORNADO IS SPOTTED.
THIS STORM HAS A HISTORY OF PRODUCING LARGE HAIL. SEEK SHELTER NOW
INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN GOODLAND.
&&
LAT...LON 3957 10018 3960 10018 3964 9997 3988 10018
3995 10017 3987 9962 3957 9962 3956 9960
3946 9959 3920 9960
TIME...MOT...LOC 2307Z 300DEG 33KT 3968 9979
WIND...HAIL 60MPH 1.75IN
$$
THEDEWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 9, 3:54 PM CDT, 1 hour 37 minutes earlier.
Area forecast discussion, Aug 9, 3:54 PM CDT, 1 hour 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 254 PM MDT TUE AUG 9 2011 .SHORT TERM (TONIGHT-THURSDAY)... 252 PM MDT TUE AUG 9 2011 STRONG TO SEVERE THUNDERSTORMS HAVE ALREADY BEGUN TO FORM AHEAD OF AN UPPER LEVEL SHORT WAVE TROUGH EAST OF THE ROCKIES. SATELLITE IMAGES SHOW THE STORMS MOVING SOUTHEAST AROUND THE UPPER LEVEL HIGH PRESSURE OVER THE SOUTHWEST CONUS. CURRENT MODEL ANALYSIS SHOWS BETTER ENVIRONMENT FOR THUNDERSTORMS TO DEVELOP LYING OVER THE SOUTHERN NEBRASKA PANHANDLE SOUTH TOWARD NORTHWEST KANSAS. THE FAVORABLE ENVIRONMENT WILL CONTINUE INTO THE EVENING HOURS. TONIGHT MODELS HAVE SHIFTED THE MAIN FOCUS OF THE SHORT WAVE A BIT FURTHER EAST...WITH THE BEST ENVIRONMENT JUST EAST OF THE CWA. REGARDLESS THE SOME OF THE STRONGEST PART OF THE SHORT WAVE TROUGH WILL BE PASSING OVER THE EASTERN CWA. MODELS STILL SHOWING THE LOW LEVEL JET AND 700 TO 500MB FRONTOGENESIS WILL BE THE STRONGEST OVER THE EASTERN CWA TO JUST EAST. MODEL QPF HAS ALSO INCREASED...BUT THE MAJORITY OF IT THE HIGHER VALUES APPEAR TO BE JUST EAST OF THE CWA SO ASIDE FROM ACCOUNTING FOR THE QUICKER ARRIVAL TIME...HAVE ADJUSTED QPF VALUES DOWN A BIT OVER THE FAR EAST. DID INCREASE CHANCES IN THE SOUTHWESTERN CWA DURING THE EVENING AS MODELS HAVE SHOWN STRONGER LIFTING OVER THAT AREA AS THE FRONT MOVES THROUGH. AS THE BETTER LIFT SHIFTS TO THE EAST OVERNIGHT...LEFT IN THE SLIGHT CHANCES FOR THE SOUTHWESTERN CWA. WEDNESDAY THE SHORT WAVE TROUGH...ALONG WITH MOST OF THE ASSOCIATED LIFTING...SHOULD BE MOVING OUT OF THE CWA BY MID MORNING. AS IT DOES CHANCES WILL DECREASE FROM EAST TO WEST. BY MIDDAY THE EASTERN HALF THE THE CWA MAY HAVE ISOLATED TO POSSIBLY SCATTERED THUNDERSTORMS IN THE FAR EASTERN PART OF THE CWA. THIS WILL DEPEND ON HOW FAST THE UPPER LEVEL FORCING WILL EXIT...AS THERE WILL BE LITTLE INSTABILITY TO WORK WITH. MODELS SHOW A PV ANOMALY ALONG THE KANSAS NEBRASKA BORDER DURING THE DAY FOLLOWING THE SHORT WAVE TROUGH EAST. THIS WILL ALSO HELP PRODUCE A FEW STORMS BEHIND THE EXITING STORM SYSTEM. OVERNIGHT SHIFTED THE CHANCES FOR RAINFALL TO THE EVENING OVER THE SOUTHERN CWA. MODELS SHOW SOME 700MB LIFT AND FRONTOGENESIS AS WELL AS THE LOW LEVEL JET DEVELOPS DURING THE EVENING FOR THOSE AREAS. THURSDAY KEPT IN THE CHANCES FOR RAINFALL DURING THE AFTERNOON FOR THE WESTERN CWA WHICH ENCOMPASSES THE ENTIRE AREA OVERNIGHT. MODELS SHOW A SHORT WAVE TROUGH DEVELOPING OVER EASTERN COLORADO DURING THE AFTERNOON ALONG SOME SURFACE CONVERGENCE AND SOME INSTABILITY TO WORK WITH. THE SHORT WAVE THEN PROGRESSES EASTWARD OVERNIGHT. WITH A LOW LEVEL JET DEVELOPING DURING THE NIGHT AND 850 MOISTURE AVAILABLE...CANNOT RULE OUT A SHOWER OR THUNDERSTORM DEVELOPING OVER THE REST OF THE CWA AFTER THE SUN SETS. .LONG TERM (FRIDAY-TUESDAY)... 252 PM MDT TUE AUG 9 2011 WESTERLY UPPER LEVEL FLOW WILL START OUT THE PERIOD AS THE UPPER LEVEL RIDGE IS SITUATED OVER THE SOUTHWEST CONUS. FRIDAY AN UPPER LEVEL DISTURBANCE WILL MOVE THROUGH THE FLOW...BRINGING A COLD FRONT WITH IT. THE FRONT WILL QUICKLY MOVE THROUGH THE CWA DURING THE DAY...THEN SLOW DOWN AS IT REACHES THE SOUTHEAST BORDER DURING THE EVENING. HAVE CHANCES FOR RAINFALL AS THE FRONT MOVES THROUGH THE CWA. THROUGH THE WEEKEND MINOR UPPER LEVEL DISTURBANCES MOVE OVER THE CWA BRINGING CHANCES FOR RAINFALL WITH THEM. SUNDAY NIGHT INTO MONDAY THE MODELS DISAGREE WITH THE DEVELOPMENT AND TIMING OF AN UPPER LEVEL DISTURBANCE MOVING THROUGH. THE GEFS MEMBERS ARE SPLIT ON WHETHER THE UPPER LEVEL FLOW WILL BE MORE IN LINE WITH THE OPERATIONAL GFS OR ECMWF. THE GFS HAS A STRONG SHORT WAVE TROUGH AND A WARM FRONT MOVING THROUGH THE CWA SUNDAY NIGHT INTO MONDAY WHILE THE ECMWF HOLDS OFF UNTIL MONDAY EVENING TO MOVE THE FRONT AND SHORT WAVE TROUGH THROUGH. WAS CONSERVATIVE ON CHANCES FOR SUNDAY NIGHT THROUGH MONDAY NIGHT...EVEN THOUGH HIGHER CHANCES MAY BE WARRANTED...DUE TO THE MODEL DISAGREEMENT. ANOTHER UPPER LEVEL DISTURBANCE MOVES THROUGH THE CWA TUESDAY...BRINGING THE POSSIBILITY OF RAINFALL CHANCES WITH IT. JTL && .AVIATION... 1110 AM MDT TUE AUG 9 2011 FOR THE 18Z TAFS...THUNDERSTORMS HAVE BEGUN BUILDING SOUTHWARD AND APPROACHING THE REGION...AND THIS TREND IS EXPECTED TO CONTINUE INTO THE AFTERNOON AS INSTABILITY INCREASES FURTHER. A COLD FRONT WILL ENTER THE REGION FROM THE NORTH THIS EVENING...AND CURRENTLY STORMS ARE OCCURRING AHEAD OF THE SHORTWAVE TROUGH MOVING GENERALLY SOUTHEASTWARD. THE PATH OF THE TROUGH WILL MAKE KMCK MORE LIKELY TO SEE THUNDERSTORMS BEFORE KGLD THIS AFTERNOON...AND KMCK WILL CONTINUE TO BE MORE LIKELY TO SEE ACTIVITY INTO THE EVENING. WINDS WILL BACK AND TAKE ON MORE OF AN EASTERLY COMPONENT...THOUGH THUNDERSTORM OUTFLOW WILL CAUSE VARIABILITY IN THE WIND FIELD. THUNDERSTORM ACTIVITY SHOULD DECREASE LATE IN THE EVENING AND RAINFALL WILL INCREASE...AND MODELS SUGGEST THAT RAINFALL SHOULD BE HEAVIER AT KMCK THAN KGLD. HAVE BROUGHT IN IFR CONDITIONS AT KMCK SOONER THAN AT KGLD...AND SOUNDINGS SUGGEST THAT THE IFR CEILINGS SHOULD CONTINUE INTO THE LATE MORNING. CJS && .GLD WATCHES/WARNINGS/ADVISORIES... KS...NONE. NE...NONE. CO...NONE. &&
Hazardous weather outlook, Aug 9, 11:34 AM CDT, 5 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 1034 AM MDT TUE AUG 9 2011 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-101200- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 1034 AM MDT TUE AUG 9 2011 /1134 AM CDT TUE AUG 9 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO. .DAY ONE...THIS AFTERNOON AND TONIGHT SEVERE THUNDERSTORMS ARE POSSIBLE ACROSS THE AREA THIS AFTERNOON AND EVENING. VERY LARGE HAIL AND DAMAGING WIND GUSTS ARE POSSIBLE WITH ANY STORM THAT FORMS. A FEW TORNADOES ARE POSSIBLE DURING THE AFTERNOON AND EVENING HOURS MAINLY EAST OF A YUMA TO SHARON SPRINGS LINE. LOCALLY HEAVY RAIN IS POSSIBLE WITH THESE STORMS WITH THE THREAT INCREASING DURING THE OVERNIGHT HOURS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THUNDERSTORMS WILL BE POSSIBLE ACROSS THE AREA THROUGH THE WEEKEND. A FEW SEVERE STORMS WILL BE POSSIBLE THROUGH THE PERIOD...WITH THE BEST CHANCES ON FRIDAY AND SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS EXPECTED AFTER 1 PM MDT (2 PM CDT). CJS/JRM
In the hours before
Local storm report, Aug 9, 4:55 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
355 PM MDT TUE AUG 09 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0341 PM HAIL 5 E MCCOOK 40.20N 100.53W
08/09/2011 E0.88 INCH RED WILLOW NE EMERGENCY MNGR
ALSO HAD DIME SIZE HAIL
0340 PM HAIL W MCCOOK 40.20N 100.62W
08/09/2011 E1.75 INCH RED WILLOW NE EMERGENCY MNGR
REPORTED ON WEST SIDE OF TOWN.
0350 PM HAIL MCCOOK 40.20N 100.62W
08/09/2011 E1.75 INCH RED WILLOW NE TRAINED SPOTTER
ONE BLOCK EAST OF HWY 83 IN MCCOOK. SIDING ON THE GARAGE
WAS KNOCKED OFF FROM A COMBINATION OF STRONG WINDS AND
HAIL.
0350 PM HAIL E MCCOOK 40.20N 100.62W
08/09/2011 E1.75 INCH RED WILLOW NE EMERGENCY MNGR
REPORTED ON EAST SIDE OF TOWN.
&&
LUNDQUISTLocal storm report, Aug 9, 5:02 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
402 PM MDT TUE AUG 09 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0401 PM HAIL 12 SE MCCOOK 40.08N 100.46W
08/09/2011 E1.50 INCH RED WILLOW NE TRAINED SPOTTER
SPOTTER ALSO REPORTS WINDOWS BROKEN AND ESTIMATES WINDS
OF AT LEAST 60 MPH.
&&
050Special weather statement, Aug 9, 5:05 PM CDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
405 PM MDT TUE AUG 9 2011
NEZ079-080-092245-
DUNDY-HITCHCOCK-
505 PM CDT TUE AUG 9 2011
...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR DUNDY COUNTY IN SOUTHWEST NEBRASKA AND HITCHCOCK
COUNTY IN SOUTHWEST NEBRASKA...
AT 400 PM MDT/500 PM CDT/...NATIONAL WEATHER SERVICE DOPPLER RADAR
WAS TRACKING A STRONG THUNDERSTORM 7 MILES NORTHWEST OF IMPERIAL...
MOVING SOUTHEAST AT 45 MPH.
QUARTER SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THIS STORM.
BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE.
&&
LAT...LON 4019 10099 4001 10121 4035 10164 4035 10163
4035 10124
TIME...MOT...LOC 2205Z 313DEG 41KT 4053 10170
THEDELocal storm report, Aug 9, 5:06 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
406 PM MDT TUE AUG 09 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0405 PM HAIL DANBURY 40.04N 100.40W
08/09/2011 E2.75 INCH RED WILLOW NE TRAINED SPOTTER
ALSO HAD GOLF BALL SIZE HAIL AT THE SAME TIME.
&&
LUNDQUISTLocal storm report, Aug 9, 5:13 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
413 PM MDT TUE AUG 09 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0340 PM HAIL MCCOOK 40.20N 100.62W
08/09/2011 E1.50 INCH RED WILLOW NE TRAINED SPOTTER
*** 1 INJ *** SPOTTER ALSO REPORTS MANY SKYLIGHTS AT
LOCAL WALMART BLOWN OUT AND STORE IS CURRENTLY SHUT DOWN.
ALSO REPORTED ONE MINOR INJURY.
&&
050Local storm report, Aug 9, 5:30 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
430 PM MDT TUE AUG 09 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0429 PM HAIL CEDAR BLUFFS 39.98N 100.56W
08/09/2011 E1.00 INCH DECATUR KS TRAINED SPOTTER
&&
DRThe office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 8, 7:47 PM CDT | Special Weather Statement | GLD | Rawlins | 28 min |
| Aug 8, 7:48 PM CDT | Special Weather Statement | GLD | Gove | 27 min |
| Aug 8, 8:22 PM CDT | Special Weather Statement | GLD | Norton | 68 min |
| Aug 8, 9:00 PM CDT | Special Weather Statement | GLD | Norton | 60 min |
| Aug 9, 4:41 PM CDT | Severe Thunderstorm Warning | GLD | Decatur, Norton | 64 min |
| Aug 9, 6:12 PM CDT | Severe Thunderstorm Warning | GLD | Decatur, Rawlins | 63 min |
| Aug 9, 6:26 PM CDT | Severe Thunderstorm Warning | GLD | Graham, Norton | 64 min |
| Aug 9, 6:58 PM CDT | Tornado Warning | GLD | Decatur, Rawlins | 32 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.